MAUDE Adverse Event Report: COOK INC ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G07640
Medical Device Problem Codes Break (1069); Material Frayed (1262)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Pma/510(k) number = k183467.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a venogram with possible endovascular treatment, the tip of a roadrunner extra-support bare mandril wire guide separated.Percutaneous access was obtained in the right popliteal vein to target the right common femoral vein.The access site was not scarred; however, the common femoral vein was chronically occluded with trans-pelvic and iliac collaterals.As the wire was used to access the vein, through another manufacturer's 6-french sheath, the tip of the wire broke off.Resistance was not encountered upon insertion of the device.The wire was not altered prior to use.A snare was used to remove the separated fragment, delaying completion of the case.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional/corrected information: h6 (annex a).H3: (other): the complaint device has been returned and a preliminary evaluation has been performed; however, the investigation is ongoing and a device evaluation summary will be included in a follow up report once the investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Information was available but inadvertently omitted from the previous report.Upon initial evaluation of the returned device, the tip of the device was separated and frayed.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a venogram with possible endovascular treatment, the tip of a roadrunner extra-support bare mandril wire guide separated.Percutaneous access was obtained in the right popliteal vein to target the right common femoral vein.The access site was not scarred; however, the common femoral vein was chronically occluded with trans-pelvic and iliac collaterals.As the wire was used to access the vein, through another manufacturer's 6-french sheath, the tip of the wire broke off.Resistance was not encountered upon insertion of the device.The wire was not altered prior to use.A snare was used to remove the separated fragment, delaying completion of the case.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon initial evaluation of the returned device, the tip of the device was separated and frayed.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The wire tip was separated from the body of the wire, and the wire was frayed at the point of separation.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The ifu warns ¿observe all wire guide movement in vessels under fluoroscopy.Do not torque wire guide without evidence of corresponding movement of distal tip.Further torqueing against resistance may cause vessel trauma or wire guide damage, which may lead to device fracture.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy likely contributed to this event.Although resistance was not specifically reported, the wire was traversing an occluded vessel, which is more likely to damage the device during use.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16265206
Report Number1820334-2023-00076
Device Sequence Number20335202
Product Code DQX
UDI-Device Identifier00827002076402
UDI-Public(01)00827002076402(17)270413(10)14665483
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG07640
Device Catalogue NumberRSTF-18-300
Device Lot Number14665483
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer01/27/2023
05/02/2023
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date02/06/2023
05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR TERUMO 6X10 INTRODUCER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient SexFemale
Patient Weight105 KG